Winter Storm, Boone
- When
- December 12, 7:00 PM CST to December 13, 2:00 AM CST
- Where
- Boone forecast zone
- Reported by
- LAW ENFORCEMENT
Light to moderate snow fell across parts of northern Arkansas starting during the evening hours of the 12th and ending during the early morning hours of the 13th. Snowfall amounts of 3 to 4 inches were common across the area.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Light to moderate snow fell across parts of northern Arkansas starting during the evening hours of the 12th and ending during the early morning hours of the 13th. Snowfall amounts of 3 to 4 inches were common across the area. Many roads across the region were hazardous at times due to snow. Conditions improved later in the morning on the 13th as temperatures climbed above the freezing mark.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 12, 3:12 PM CST, 3 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 312 PM CST FRI DEC 12 2003 SHORT TERM...TONIGHT THROUGH MONDAY NIGHT ALL SIGNS POINT TO MODELS UNDER ESTIMATING THE STRENGTH OF THE APPROACHING SYSTEM. ETA HAS STRENGTHENED THE SYSTEM SIGNIFICANTLY SINCE THIS TIME YESTERDAY. GFS IS ALSO STRONGER BUT NOT AS MUCH AS THE ETA AND CONTINUES TO BE THE MORE CONSISTENT MODEL OVERALL. MAIN MODEL DIFFERENCES COME INTO PLAY AFTER THE SYSTEM HAS MOVED TO THE EAST OF THE REGION. TIMING STILL LOOKS CONSISTENT AND FEEL A COMPROMISE OF SOLUTIONS IS WARRANTED WITH A SLIGHT LEAN TOWARDS THE GFS. LATEST WATER VAPOR IMAGERY SHOWS INTENSE SHORT WAVE OVER CENTRAL NEW MEXICO WHICH WILL TRACK TO THE EAST OVER THE NEXT 24 TO 30 HOURS. SHORT WAVE ACTUALLY WEAKENS A BIT BEFORE ITS ARRIVAL. PLENTIFUL AND STRONG DYNAMICS WITH THIS SYSTEM ALREADY GENERATING MULTIPLE SNOW BANDING OVER PARTS OF OKLAHOMA AND KANSAS. AS WAVE AND ASSOCIATED TROUGH APPROACHES IT TAKES ON MORE OF A NEGATIVE TILT. A STRONG LOW LEVEL JET IS FORECAST TO DEVELOP WHICH IN TURN WILL LEAD TO STRONG MOISTURE AND TEMPERATURE ADVECTION. WITH PLENTY OF MOISTURE IN PLACE BY THAT TIME AND A WEAK LOW PRESSURE MOVING ACROSS THE NORTHERN GULF....A PERIOD OF WARM ADVECTION SNOW IS ANTICIPATED ACROSS THE NORTHERN PART OF THE CWA WITH PRIMARILY RAIN ACROSS THE SOUTH. CENTRAL PORTIONS OF THE STATE IS WHERE PRECIP TYPE WILL BE A WINTRY MIX. MODEL SOUNDINGS AND THICKNESSES SUPPORT THIS SCENARIO. WILL HOIST WINTER STORM WARNINGS FOR UPWARD OF 5 INCHES FOR THE NORTHERN TWO TIERS OF COUNTIES. WITH MIXED PRECIPITATION ANTICIPATED SOUTH OF THIS AREA...WILL ISSUE A WINTER WEATHER ADVISORY FOR MIXED SNOW AND SLEET FOR THE NORTH CENTRAL PART OF THE STATE. WOULD NOT BE SURPRISED TO SEE PRECIP START OFF AS RAIN. UPWARD OF AN INCH OF SNOW POSSIBLE ACROSS THE CENTRAL SECTIONS WHICH INCLUDES THE LITTLE ROCK METRO AREA BUT NO HIGHLIGHTS WILL BE ISSUED AT THIS TIME. PRECIPITATION WILL BREAK OUT LATE THIS EVENING AND CONTINUE THROUGH MOST OF THE NIGHT. MODELS CONTINUING TO SHOW A SIGNIFICANT DRY SLOT PUNCHING INTO THE WESTERN PART OF THE STATE SO PRECIPITATION WILL BE A QUICK HITTER...KEEPING AMOUNTS DOWN A LITTLE BIT. MAIN MOISTURE WILL BE TO THE EAST OF THE AREA BY SUNRISE WITH JUST WRAP AROUND ANTICIPATED FOR SATURDAY ACROSS THE CENTRAL TWO THIRDS OF THE STATE. WILL KEEP PRECIP IN THE FORM OF SNOW OVER THE NORTH AND THAT WINTRY MIX OVER THE SOUTH. SYSTEM MOVES OUT AS QUICKLY AS IT CAME IN WITH HIGH PRESSURE BUILDING QUICKLY BEHIND THE DEPARTING SYSTEM. CLEAR SKIES AND A WARMING TREND FOR BOTH SUNDAY AND MONDAY. CONCERNING TEMPS...WENT WITH A BLEND OF MAV/FWC NUMBERS. .EXTENDED...MONDAY NIGHT THROUGH FRIDAY GFS SOLUTION CONTINUES TO BE THE MOST CONSISTENT MODEL OF LATE AND PRETTY MUCH SPLITS THE DIFFERENCES BETWEEN THE OTHER MODELS. GFS SOLUTION APPEARS TO BE THE MOST REASONABLE AND WILL BE FOLLOWED PRETTY CLOSELY BUT SOME UNCERTAINTY STILL EXITS BEYOND DAY 5. ANOTHER STORM IN THE OFFING FOR TUESDAY. STRONG SHORTWAVE IN THE SOUTHERN STREAM CARVES OUT A SIGNIFICANT TROUGH TO THE LEE OF THE ROCKIES LATE MONDAY. TROUGH THEN SWINGS THROUGH THE REGION MONDAY NIGHT AND TUESDAY. CURRENT TRACK OF THE ASSOCIATED SURFACE LOW IS FURTHER NORTH THAN THIS WEEKENDS STORM AND THE MAJORITY OF THE TIME...AREA SHOULD BE IN THE WARM SECTOR. IN ADDITION...MOISTURE DOES NOT SEEM TO BE AS PLENTIFUL BUT STILL WORTHY OF HIGH SCATTERED POPS. MAIN PRECIP TYPE WILL BE LIQUID ALTHOUGH WOULD NOT BE SURPRISED TO SEE A BRIEF CHANGE OVER TO A MIX OVER THE EXTREME NORTH. WILL REMOVE WINTER PRECIPITATION AT THIS TIME. COLDER AIR SURGES IN BEHIND THE FRONT ON STRENGTHENING NORTHWEST FLOW WEDNESDAY BUT COOL DOWN WILL BE BRIEF. FLOW BECOMES ZONAL THURSDAY AS HIGH PRESSURE BEGINS TO BUILD OVER THE SOUTHEAST. TEMPERATURES WILL REBOUND FOR DAYS SIX AND SEVEN AS SOUTHERLY LOW LEVEL FLOW RETURNS. FCSTID = 56 HRO 27 31 24 44 / 80 50 20 0 LIT 32 37 30 46 / 70 40 20 0 HOT 34 38 28 47 / 80 40 20 0 PBF 35 38 30 47 / 70 40 20 0 .LZK...WINTER STORM WARNING FROM 600 PM CST FRIDAY UNTIL 900 AM CST SATURDAY FOR ZONES ARZ003>007...ARZ012>015. WINTER WEATHER ADVISORY FROM 600 PM CST FRIDAY UNTIL 900 AM CST SATURDAY FOR ZONES ARZ016...ARZ021>025...ARZ030.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 340 PM CST FRI DEC 12 2003 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN- LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE- POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE- VAN BUREN-WHITE-WOODRUFF-YELL- 340 PM CST FRI DEC 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT AN AREA OF LOW PRESSURE ALOFT MOVING IN FROM THE SOUTHWEST WILL BRING PRECIPITATION TO THE STATE TONIGHT. THE PRECIPITATION IS EXPECTED TO SPREAD RAPIDLY EASTWARD ONCE IT BEGINS. A WINTER STORM WARNING HAS BEEN ISSUED FOR NORTH CENTRAL ARKANSAS. THIS INCLUDES AREAS AROUND HARRISON...JASPER...MOUNTAIN HOME... SALEM...AND HARDY. PRECIPITATION MAY BEGIN THIS EVENING AS A MIXTURE OF RAIN...SLEET AND SNOW. THEN LATER IN THE NIGHT...PRECIPITATION WILL CHANGE OVER TO PRIMARILY SNOW. TOTAL ACCUMULATIONS ARE EXPECTED TO BE 3 TO 5 INCHES BY THE TIME PRECIPITATION TAPERS OFF SATURDAY MORNING. A LITTLE FARTHER SOUTH...A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR AREAS AROUND BOONEVILLE...CLARKSVILLE...RUSSELLVILLE...CLINTON... HEBER SPRINGS...BATESVILLE...AND NEWPORT. PRECIPITATION WILL PROBABLY BEGIN AS A MIXTURE OF RAIN...SLEET...AND SNOW THIS EVENING. LATER TONIGHT...THE PRECIPITATION WILL BECOME MAINLY SNOW AND SLEET. TOTAL ACCUMULATIONS ARE EXPECTED TO BE 1 TO 3 INCHES BY THE TIME PRECIPITATION TAPERS OFF SATURDAY MORNING. IN PLACES WHERE THE WARNINGS AND ADVISORIES ARE IN EFFECT...DRIVING CONDITIONS COULD DETERIORATE IN JUST A COUPLE OF HOURS AFTER PRECIPITATION BEGINS. THROUGH THE MIDDLE OF THE STATE...A MIXTURE OF RAIN...SLEET...AND SNOW IS EXPECTED. THIS INCLUDES AREAS AROUND MENA...MOUNT IDA... DANVILLE...HOT SPRINGS...MORRILTON...BENTON...LITTLE ROCK...LONOKE... SEARCY...DES ARC...AND BRINKLEY. IN SOUTHERN ARKANSAS...ONLY RAIN IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE WINTER STORM WARNING AND WINTER WEATHER ADVISORY WILL CONTINUE UNTIL MID-MORNING SATURDAY. FROM MID-MORNING INTO THE EVENING HOURS SATURDAY...THERE WILL CONTINUE TO BE PATCHY SLEET AND SNOW OVER THE NORTHERN HALF OF THE STATE...BUT AMOUNTS WILL BE LIGHT AND NO FURTHER ACCUMULATIONS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. 28
The national radar mosaic for the moment the first event began.
4 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, December 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5327860, 5327861, 5327862, 5327863.